MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (STRAIGHT) (42CM); CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (STRAIGHT) (42CM); CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5834420
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that upon opening the package, the package was allegedly missing the tunneler.There was no reported patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was performed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one hemostar hemodialysis catheter kit was returned for evaluation.The kit was returned opened and unsealed.The tunneler was not among the components returned.As the sample was returned opened and the original state of the package at the time of opening could not be confirmed, the investigation is inconclusive for the reported missing component.The root cause could not be determined based upon available information.It is unknown whether procedural factors contributed to the event.Potential contributing factors include misplacement of kit components after package opening and improper kit packaging.Labeling review:a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.

Brand Name
HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (STRAIGHT) (42CM)
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8087765
Report Number3006260740-2018-03280
Device Sequence Number13786086
Product Code MSD
UDI-Device Identifier00801741013461
UDI-Public(01)00801741013461
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5834420
Device Catalogue Number5834420
Device Lot NumberREBZ1067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1